Alert archive / Colorado / Flash Flood Warnings in 2009
Flash Flood Warning 5, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jun 15, 2009, 4:24 PM MDT for Sedgwick County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2009, 4:24 PM MDT (22:24 UTC)
- Expired
- Jun 15, 2009, 7:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Sedgwick County, CO
The radar
The Goodland radar (KGLD), 170 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOU 152224 FFWBOU COC115-160115- /O.NEW.KBOU.FF.W.0005.090615T2224Z-090616T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 424 PM MDT MON JUN 15 2009 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN SEDGWICK COUNTY IN NORTHEAST COLORADO * UNTIL 715 PM MDT * AT 422 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 5 MILES EAST OF SIXTEEN-MILE CORNER...OR 15 MILES NORTHEAST OF HOLYOKE. THE STORM WAS NEARLY STATIONARY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIXTEEN-MILE CORNER. DOPPLER RADAR ESTIMATES THAT AROUND 3 INCHES OF RAIN HAS FALLEN FROM THIS STORM IN THE LAST HOUR. IN ADDITION OTHER THUNDERSTORMS WERE DEVELOPING OVER NORTHEAST PHILLIPS COUNTY AND MAY MOVE OVER SOUTHEAST SEDGWICK COUNTY DURING THE NEXT HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DO NOT DROWN. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR NORTHEASTERN COLORADO. && LAT...LON 4093 10206 4076 10205 4075 10227 4094 10220 $$
4 follow-up statements
000 WGUS75 KBOU 152303 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 503 PM MDT MON JUN 15 2009 COC115-160115- /O.CON.KBOU.FF.W.0005.000000T0000Z-090616T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SEDGWICK CO- 503 PM MDT MON JUN 15 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR SOUTHEASTERN SEDGWICK COUNTY... AT 502 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 8 MILES NORTHEAST OF SIXTEEN-MILE CORNER...OR ABOUT 14 MILES SOUTHEAST OF JULESBURG. THIS STORM WAS MOVING NORTHEAST AT 10 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIXTEEN-MILE CORNER. DOPPLER RADAR ESTIMATES THAT FROM 3 TO 4 INCHES OF RAIN HAS FALLEN IN THE PAST 90 MINUTES OVER PORTIONS OF SOUTHEAST SEDGWICK COUNTY NORTHEAST OF SIXTEEN-MILE CORNER. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER CLIMB TO HIGHER GROUND. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR NORTHEASTERN COLORADO. && LAT...LON 4093 10206 4076 10205 4075 10227 4094 10220 $$
000 WGUS75 KBOU 152348 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 548 PM MDT MON JUN 15 2009 COC115-160115- /O.CON.KBOU.FF.W.0005.000000T0000Z-090616T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SEDGWICK CO- 548 PM MDT MON JUN 15 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR SOUTHEASTERN SEDGWICK COUNTY... AT 544 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN CONTINUING OVER PORTIONS OF SOUTHEAST SEDGICK COUNTY NORTHEAST OF SIXTEEN-MILE CORNER OR ABOUT 13 MILES SOUTHEAST OF JULESBURG. . LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIXTEEN-MILE CORNER. DOPPLER RADAR ESTIMATES THAT UP TO 5 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF SOUTHEAST SEDGWICK COUNTY JUST EAST OF HIGHWAY 385 DURING THE PAST 2 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS ESPECIALLY ALONG SAND CREEK...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER CLIMB TO HIGHER GROUND. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR NORTHEASTERN COLORADO. && LAT...LON 4093 10206 4076 10205 4075 10227 4094 10220 $$
000 WGUS75 KBOU 160036 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 636 PM MDT MON JUN 15 2009 COC115-160115- /O.CON.KBOU.FF.W.0005.000000T0000Z-090616T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SEDGWICK CO- 636 PM MDT MON JUN 15 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR SOUTHEASTERN SEDGWICK COUNTY... AT 631 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL MOVE ACROSS SOUTHEASTERN SEDGWICK COUNTY DURING THE NEXT HOUR. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIXTEEN-MILE CORNER. DOPPLER RADAR ESTIMATES THAT AROUND 6 INCHES OF RAIN HAS FALLEN FROM THUNDERSTORMS OVER SOUTHEAST SEDGWICK COUNTY DURING THE PAST THREE HOURS EAST OF HIGHWAY 385. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER CLIMB TO HIGHER GROUND. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR NORTHEAST COLORADO. && LAT...LON 4093 10206 4076 10205 4075 10227 4094 10220 $$
000 WGUS75 KBOU 160124 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 724 PM MDT MON JUN 15 2009 COC115-160132- /O.EXP.KBOU.FF.W.0005.000000T0000Z-090616T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SEDGWICK CO- 724 PM MDT MON JUN 15 2009 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN SEDGWICK COUNTY... THE STORMS THAT PROMPTED THE WARNING HAVE EXITED THE AREA. NO REPORTS OF FLOODING HAVE BEEN RECEIVED HOWEVER SECONDARY ROADS EAST OF HIGHWAY 385 OVER RURAL AREAS OF SOUTHEASTERN SEDGWICK COUNTY MAY STILL HAVE SOME WATER OVER THEM IN SOME AREAS. LAT...LON 4093 10206 4076 10205 4075 10227 4094 10220 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:09 PM MDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 15, 3:09 PM MDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 309 PM MDT MON JUN 15 2009 .SHORT TERM...CONVECTION COMMENCED IN EARNEST BY 1 PM MDT...MAIN FOCUS IS/WAS OVER THE SOUTHWESTERN PART OF THE CONVERGENCE BOUNDARY STRETCHING FROM CENTRAL DOUGLAS THROUGH NORTHERN WASHINGTON COUNTIES. OTHER STRONG ACTIVITY GOING IN EAST CENTRAL LARIMER/WESTERN WELD COUNTIES RIGHT NOW. MODELS HAVE FAIRLY STRONG WEST-SOUTHWESTERLY FLOW ALOFT FOR THE FORECAST AREA TONIGHT AND TUESDAY. THE QG VERTICAL VELOCITY FIELDS HAVE WEAK DOWNWARD MOTION PROGGED TONIGHT INTO MID DAY TUESDAY...THEN WEAK UPWARD MOTION MOVES IN FROM THE WEST. THE LOW LEVEL WINDS AND PRESSURE FIELDS POINT TO MORE NORMAL DIURNAL DRAINAGE WINDS OVERNIGHT...MAY OPT OUT OF MENTION OF FOG BECAUSE OF IT. FOR MOISTURE...THIS AFTERNOON/ EVENINGS'S CONVECTIVE CLOUDINESS WILL LIKELY GO AWAY FOR THE MOST PART. ON TUESDAY...IT LOOKS LIKE THERE WILL BE PLENTY OF UPPER LEVEL MOISTURE FOR ALL THE FORECAST AREA BY AFTERNOON. BOUNDARY LAYER DEW POINT TEMPERATURES ARE IN THE MID 40S TO UPPER 50S FOR MUCH OF THE PLAINS AND FOOTHILLS TUESDAY AFTERNOON. PRECIPITABLE WATER VALUES ARE IN THE 0.55 TO 0.85 INCH RANGE TUESDAY AFTERNOON FOR THE PLAINS AND LOWER FOOTHILLS. THE THETA-E AXIS IS MAINLY OVER THE SOUTH CENTRAL AND EAST CENTRAL PORTIONS OF THE FORECAST AREA FOR TUESDAY AFTERNOON. THE LAPSE RATES ON THE CROSS SECTIONS SHOW SOME MID LEVEL CAPPING TUESDAY AFTERNOON WITH SOME WARMING AROUND 500 MB. THERE IS SOME CAPE TUESDAY AFTERNOON OVER THE PLAINS AND LOWER FOOTHILLS...BUT IT LOOKS WAY LESS THEN THE CURRENT VALUES THIS AFTERNOON. QPF FIELDS HAVE SOME MEASURABLE RAINFALL TUESDAY AFTERNOON...BUT IT'S PRETTY MEAGER AND DOES NOT COVER ALL THE FORECAST AREA. WILL USE CURRENT SITUATION FOR THIS EVENING'S POPS...THE HIGHEST NUMBER OVER THE EASTERN AREAS OF THE PLAINS WITH THE MOISTURE AND BOUNDARY IN MIND. FOR TUESDAY AFTERNOON...WILL MAKE A FEW MINOR ADJUSTMENTS...BUT WILL STICK WITH 10-30%S...BEST IN THE MOUNTAINS. FOR TEMPERATURES...TUESDAY'S HIGHS ARE PERHAPS 1-3 C WARMER THAN CURRENT HIGHS. WE MAY HIT 80 DEGREES F OR A TAD HIGHER TUESDAY AFTERNOON FOR THE FIRST TIME THIS WHOLE MONTH. THROUGH THE FIRST 15 DAYS OF JUNE...THE HIGH TEMPERATURES IN DENVER HAS YET TO REACH 80 DEGREES. IT'S ACTUALLY GREEN HERE. .LONG TERM...UPPER LEVEL RIDGE WILL BUILD OVER THE CENTRAL PLAINS AND CENTRAL ROCKIES TUESDAY NIGHT AND WEDNESDAY AS AN UPPER LEVEL TROUGH DIGS SOUTH ALONG THE CALIFORNIA COAST. THIS WILL BRING WARMER AND SLIGHTLY DRIER AIR TO THE REGION. MODELS CUT BACK ON THE AMOUNT OF CONVECTION TUESDAY EVENING AND WEDNESDAY. HOWEVER...THE NAM12 SHOWS CAPES OF 1000-3000 J/KG OVER THE PLAINS WEDNESDAY AFTERNOON. DEFINITELY CAN'T RULE OUT THUNDERSTORMS WITH THIS INSTABILITY. DRY AIR WILL MIX DOWN AND HELP TO DROP THE CAPE LATE IN THE AFTERNOON. THERE IS ALSO A CAP AROUND 700 MB. BECAUSE OF THIS...WILL KEEP ISOLATED THUNDERSTORMS IN THE FORECAST FOR THE PLAINS AND SCATTERED POPS FOR THE MOUNTAINS. WILL SEE MORE SHOWERS AND THUNDERSTORMS AS AN UPPER LEVEL TROUGH MOVES ACROSS THE NORTHERN ROCKIES THURSDAY CAUSING THE FLOW ALOFT TO SHIFT WESTERLY. THIS FRONT WILL INCREASE THE LOW LEVEL MOISTURE AND BRING SLIGHTLY COOLER TEMPERATURES. HIGHS WILL COOL OFF ABOUT 5-10 DEGREES BEHIND THE FRONT. MODELS HAVE BEEN VERY CONSISTENT WITH THIS FEATURE OVER THE PAST FEW DAYS. THE RIDGE WILL REBOUND BY FRIDAY AFTERNOON. MODELS NOW SHOWING THE RIDGE WILL SHIFT EAST OVER THE PLAINS OVER THE WEEKEND. THIS WILL RESULT IN A SOUTHWEST FLOW ALOFT OVER COLORADO. THIS PATTERN WILL AGAIN BRING MOISTURE AND INSTABILITY BACK INTO THE AREA. WILL INCREASE POPS INTO THE 20-30 PERCENT RANGE FOR THE WEEKEND AND EARLY NEXT WEEK. IF MODELS CONTINUE TO SHOW THIS PATTERN...POPS WILL NEED TO BE INCREASED MORE AS THE WEEKEND NEARS. THE SLIGHTLY STRONGER RIDGE OVER THE PLAINS WILL ALLOW TEMPERATURES TO BE NEAR NORMAL VERSUS THE PAST WEEK. && .AVIATION...WINDS WILL LIKELY GO THE NORMAL DIURNAL DRAINAGE BY MID TO LATE EVENING AND CONTINUE INTO TUESDAY MORNING. IT SHOULD KEEP THE STRATUS AND FOG AT BAY FOR THE AIRPORTS. THE THUNDERSTORM THREAT SHOULD BE PRETTY LOW AFTER THIS CURRENT BATCH OF CONVECTION EXISTS THE BIG AIRPORT. THE THREAT OF STORMS WILL BE PRETTY LOW TUESDAY AFTERNOON AS WELL. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. RJK/MEIER
Hazardous weather outlook, Jun 15, 10:57 AM MDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1057 AM MDT MON JUN 15 2009 COZ030>051-161200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1057 AM MDT MON JUN 15 2009 ...SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ACROSS THE NORTHEAST PLAINS OF COLORADO THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE BEGINNING TO DEVELOP OVER THE MOUNTAINS AND FOOTHILLS LATE THIS MORNING. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THESE AREAS AND SPREAD OUT ONTO THE PLAINS EARLY THIS AFTERNOON. ANOTHER UPPER LEVEL WEATHER DISTURBANCE IS EXPECTED TO ENHANCE THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THERE IS ALSO A CONVERGENCE BOUNDARY STRETCHING FROM CENTRAL DOUGLAS ACROSS NORTHWESTERN ELBERT... THROUGH EASTERN ARAPAHOE AND EASTERN ADAMS ON INTO NORTHERN WASHINGTON COUNTIES. THIS COULD ALSO PROVIDE THE IMPETUS FOR THUNDERSTORM DEVELOPMENT. ALL OF THE NORTHEAST PLAINS HAVE A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON...BUT THE HIGHEST CHANCES FOR SEVERE THUNDERSTORMS WILL BE ALONG AND EAST OF THE ABOVE MENTIONED CONVERGENCE LINE. THE STRONGEST STORMS MAY PRODUCE HAIL UP TO TWO INCHES IN DIAMETER ALONG WITH DAMAGING WINDS. LIKE YESTERDAY...THE OVERALL TORNADO THREAT IS LOW...BUT AN ISOLATED WEAK TORNADO IS STILL POSSIBLE... ESPECIALLY IN THE VICINITY OF THE CONVERGENCE LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES FOR THUNDERSTORMS WILL DECREASE TUESDAY AND WEDNESDAY AS WARMER AND DRIER CONDITIONS ASSOCIATED WITH A HIGH PRESSURE RIDGE MOVE OVER THE STATE. BY THURSDAY...THUNDERSTORM CHANCES INCREASE AGAIN AS A LOW PRESSURE SYSTEM MOVES OUT OF THE PACIFIC NORTHWEST AND ACROSS COLORADO BRINGING WITH IT SLIGHTLY COOLER TEMPERATURES. WARMER AND DRIER CONDITIONS WILL RETURN FRIDAY AND FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 1 PM ACROSS THE NORTHEAST PLAINS. RJK
In the hours before
Local storm report, Jun 15, 2:34 PM MDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
234 PM MDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HAIL 2 W FORT COLLINS 40.56N 105.11W
06/15/2009 M1.00 INCH LARIMER CO TRAINED SPOTTER
0216 PM TORNADO 1 SSE ELBERT 39.21N 104.52W
06/15/2009 ELBERT CO AMATEUR RADIO
TORNADO ON GROUND FOR 6 MINUTES WITH LARGE DUST AND
DEBRIS CLOUD OBSERVED.
0205 PM HAIL FORT COLLINS 40.56N 105.07W
06/15/2009 M1.00 INCH LARIMER CO TRAINED SPOTTER
0204 PM HAIL 6 WNW FORT COLLINS 40.59N 105.17W
06/15/2009 M0.75 INCH LARIMER CO TRAINED SPOTTER
0204 PM TORNADO 3 S ELBERT 39.18N 104.53W
06/15/2009 ELBERT CO TRAINED SPOTTER
0203 PM HAIL 5 SW FORT COLLINS 40.50N 105.14W
06/15/2009 E0.75 INCH LARIMER CO TRAINED SPOTTER
0156 PM HAIL 4 W ELBERT 39.22N 104.61W
06/15/2009 M1.50 INCH ELBERT CO TRAINED SPOTTER
0155 PM TORNADO 3 SSE CASTLE ROCK 39.34N 104.83W
06/15/2009 DOUGLAS CO TRAINED SPOTTER
0153 PM TORNADO 4 W ELBERT 39.22N 104.61W
06/15/2009 ELBERT CO TRAINED SPOTTER
DAMAGE TO BARN.
0152 PM TORNADO 12 SE CASTLE ROCK 39.26N 104.69W
06/15/2009 DOUGLAS CO TRAINED SPOTTER
0135 PM TORNADO 13 S FRANKTOWN 39.19N 104.75W
06/15/2009 DOUGLAS CO TRAINED SPOTTER
REPORTED BY TWO DIFFERENT SPOTTERS.
0118 PM HAIL S CASTLEWOOD CANYON 39.35N 104.76W
06/15/2009 M1.75 INCH DOUGLAS CO TRAINED SPOTTER
&&
FREDINLocal storm report, Jun 15, 2:42 PM MDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
242 PM MDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 2 E FORT COLLINS 40.56N 105.03W
06/15/2009 M0.75 INCH LARIMER CO TRAINED SPOTTER
0226 PM HAIL 2 W FORT COLLINS 40.56N 105.11W
06/15/2009 M1.00 INCH LARIMER CO TRAINED SPOTTER
0216 PM TORNADO 1 SSE ELBERT 39.21N 104.52W
06/15/2009 ELBERT CO AMATEUR RADIO
TORNADO ON GROUND FOR 6 MINUTES WITH LARGE DUST AND
DEBRIS CLOUD OBSERVED.
0205 PM HAIL FORT COLLINS 40.56N 105.07W
06/15/2009 M1.00 INCH LARIMER CO TRAINED SPOTTER
0204 PM TORNADO 3 S ELBERT 39.18N 104.53W
06/15/2009 ELBERT CO TRAINED SPOTTER
0204 PM HAIL 6 WNW FORT COLLINS 40.59N 105.17W
06/15/2009 M0.75 INCH LARIMER CO TRAINED SPOTTER
0203 PM HAIL 5 SW FORT COLLINS 40.50N 105.14W
06/15/2009 E0.75 INCH LARIMER CO TRAINED SPOTTER
0156 PM HAIL 4 W ELBERT 39.22N 104.61W
06/15/2009 M1.50 INCH ELBERT CO TRAINED SPOTTER
0155 PM TORNADO 3 SSE CASTLE ROCK 39.34N 104.83W
06/15/2009 DOUGLAS CO TRAINED SPOTTER
0153 PM TORNADO 4 W ELBERT 39.22N 104.61W
06/15/2009 ELBERT CO TRAINED SPOTTER
DAMAGE TO BARN.
0152 PM TORNADO 12 SE CASTLE ROCK 39.26N 104.69W
06/15/2009 DOUGLAS CO TRAINED SPOTTER
0135 PM TORNADO 13 S FRANKTOWN 39.19N 104.75W
06/15/2009 DOUGLAS CO TRAINED SPOTTER
REPORTED BY TWO DIFFERENT SPOTTERS.
0118 PM HAIL S CASTLEWOOD CANYON 39.35N 104.76W
06/15/2009 M1.75 INCH DOUGLAS CO TRAINED SPOTTER
&&
FREDINLocal storm report, Jun 15, 3:25 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
325 PM MDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL SIMLA 39.14N 104.08W
06/15/2009 M1.00 INCH ELBERT CO TRAINED SPOTTER
0235 PM HAIL 2 E FORT COLLINS 40.56N 105.03W
06/15/2009 M0.75 INCH LARIMER CO TRAINED SPOTTER
0226 PM HAIL 2 W FORT COLLINS 40.56N 105.11W
06/15/2009 M1.00 INCH LARIMER CO TRAINED SPOTTER
0216 PM TORNADO 1 SSE ELBERT 39.21N 104.52W
06/15/2009 ELBERT CO AMATEUR RADIO
TORNADO ON GROUND FOR 6 MINUTES WITH LARGE DUST AND
DEBRIS CLOUD OBSERVED.
0205 PM HAIL FORT COLLINS 40.56N 105.07W
06/15/2009 M1.00 INCH LARIMER CO TRAINED SPOTTER
0205 PM HAIL 3 W FORT COLLINS 40.56N 105.13W
06/15/2009 M1.00 INCH LARIMER CO TRAINED SPOTTER
0204 PM TORNADO 3 S ELBERT 39.18N 104.53W
06/15/2009 ELBERT CO TRAINED SPOTTER
0204 PM HAIL 6 WNW FORT COLLINS 40.59N 105.17W
06/15/2009 M0.75 INCH LARIMER CO TRAINED SPOTTER
0203 PM HAIL 5 SW FORT COLLINS 40.50N 105.14W
06/15/2009 E0.75 INCH LARIMER CO TRAINED SPOTTER
0156 PM HAIL 4 W ELBERT 39.22N 104.61W
06/15/2009 M1.50 INCH ELBERT CO TRAINED SPOTTER
0155 PM TORNADO 3 SSE CASTLE ROCK 39.34N 104.83W
06/15/2009 DOUGLAS CO TRAINED SPOTTER
0153 PM TORNADO 4 W ELBERT 39.22N 104.61W
06/15/2009 ELBERT CO TRAINED SPOTTER
DAMAGE TO BARN.
0152 PM TORNADO 12 SE CASTLE ROCK 39.26N 104.69W
06/15/2009 DOUGLAS CO TRAINED SPOTTER
0135 PM TORNADO 13 S FRANKTOWN 39.19N 104.75W
06/15/2009 DOUGLAS CO TRAINED SPOTTER
REPORTED BY TWO DIFFERENT SPOTTERS.
0118 PM HAIL S CASTLEWOOD CANYON 39.35N 104.76W
06/15/2009 M1.75 INCH DOUGLAS CO TRAINED SPOTTER
&&
FREDINLocal storm report, Jun 15, 3:54 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
354 PM MDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL LIMON 39.27N 103.69W
06/15/2009 M1.00 INCH LINCOLN CO AMATEUR RADIO
0324 PM HAIL SIMLA 39.14N 104.08W
06/15/2009 M1.00 INCH ELBERT CO TRAINED SPOTTER
0235 PM HAIL 2 E FORT COLLINS 40.56N 105.03W
06/15/2009 M0.75 INCH LARIMER CO TRAINED SPOTTER
0226 PM HAIL 2 W FORT COLLINS 40.56N 105.11W
06/15/2009 M1.00 INCH LARIMER CO TRAINED SPOTTER
0216 PM TORNADO 1 SSE ELBERT 39.21N 104.52W
06/15/2009 ELBERT CO AMATEUR RADIO
TORNADO ON GROUND FOR 6 MINUTES WITH LARGE DUST AND
DEBRIS CLOUD OBSERVED.
0205 PM HAIL 3 W FORT COLLINS 40.56N 105.13W
06/15/2009 M1.00 INCH LARIMER CO TRAINED SPOTTER
0205 PM HAIL FORT COLLINS 40.56N 105.07W
06/15/2009 M1.00 INCH LARIMER CO TRAINED SPOTTER
0204 PM HAIL 6 WNW FORT COLLINS 40.59N 105.17W
06/15/2009 M0.75 INCH LARIMER CO TRAINED SPOTTER
0204 PM TORNADO 3 S ELBERT 39.18N 104.53W
06/15/2009 ELBERT CO TRAINED SPOTTER
0203 PM HAIL 5 SW FORT COLLINS 40.50N 105.14W
06/15/2009 E0.75 INCH LARIMER CO TRAINED SPOTTER
0156 PM HAIL 4 W ELBERT 39.22N 104.61W
06/15/2009 M1.50 INCH ELBERT CO TRAINED SPOTTER
0155 PM TORNADO 3 SSE CASTLE ROCK 39.34N 104.83W
06/15/2009 DOUGLAS CO TRAINED SPOTTER
0153 PM TORNADO 4 W ELBERT 39.22N 104.61W
06/15/2009 ELBERT CO TRAINED SPOTTER
DAMAGE TO BARN.
0152 PM TORNADO 12 SE CASTLE ROCK 39.26N 104.69W
06/15/2009 DOUGLAS CO TRAINED SPOTTER
0135 PM TORNADO 13 S FRANKTOWN 39.19N 104.75W
06/15/2009 DOUGLAS CO TRAINED SPOTTER
REPORTED BY TWO DIFFERENT SPOTTERS.
0118 PM HAIL S CASTLEWOOD CANYON 39.35N 104.76W
06/15/2009 M1.75 INCH DOUGLAS CO TRAINED SPOTTER
&&
FREDINLocal storm report, Jun 15, 4:03 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
403 PM MDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL LIMON 39.27N 103.69W
06/15/2009 M1.00 INCH LINCOLN CO AMATEUR RADIO
0324 PM HAIL SIMLA 39.14N 104.08W
06/15/2009 M1.00 INCH ELBERT CO TRAINED SPOTTER
0235 PM HAIL 2 E FORT COLLINS 40.56N 105.03W
06/15/2009 M0.75 INCH LARIMER CO TRAINED SPOTTER
0226 PM HAIL 2 W FORT COLLINS 40.56N 105.11W
06/15/2009 M1.00 INCH LARIMER CO TRAINED SPOTTER
0216 PM TORNADO 1 SSE ELBERT 39.21N 104.52W
06/15/2009 ELBERT CO AMATEUR RADIO
TORNADO ON GROUND FOR 6 MINUTES WITH LARGE DUST AND
DEBRIS CLOUD OBSERVED.
0210 PM TSTM WND DMG 2 S ELBERT 39.19N 104.53W
06/15/2009 ELBERT CO AMATEUR RADIO
HANGER DAMAGE AND PLANE FLIPPED OVER ON PRIVATE AIRSTRIP
0205 PM HAIL FORT COLLINS 40.56N 105.07W
06/15/2009 M1.00 INCH LARIMER CO TRAINED SPOTTER
0205 PM HAIL 3 W FORT COLLINS 40.56N 105.13W
06/15/2009 M1.00 INCH LARIMER CO TRAINED SPOTTER
0204 PM HAIL 6 WNW FORT COLLINS 40.59N 105.17W
06/15/2009 M0.75 INCH LARIMER CO TRAINED SPOTTER
0204 PM TORNADO 3 S ELBERT 39.18N 104.53W
06/15/2009 ELBERT CO TRAINED SPOTTER
0203 PM HAIL 5 SW FORT COLLINS 40.50N 105.14W
06/15/2009 E0.75 INCH LARIMER CO TRAINED SPOTTER
0156 PM HAIL 4 W ELBERT 39.22N 104.61W
06/15/2009 M1.50 INCH ELBERT CO TRAINED SPOTTER
0155 PM TORNADO 3 SSE CASTLE ROCK 39.34N 104.83W
06/15/2009 DOUGLAS CO TRAINED SPOTTER
0153 PM TORNADO 4 W ELBERT 39.22N 104.61W
06/15/2009 ELBERT CO TRAINED SPOTTER
DAMAGE TO BARN.
0152 PM TORNADO 12 SE CASTLE ROCK 39.26N 104.69W
06/15/2009 DOUGLAS CO TRAINED SPOTTER
0135 PM TORNADO 13 S FRANKTOWN 39.19N 104.75W
06/15/2009 DOUGLAS CO TRAINED SPOTTER
REPORTED BY TWO DIFFERENT SPOTTERS.
0118 PM HAIL S CASTLEWOOD CANYON 39.35N 104.76W
06/15/2009 M1.75 INCH DOUGLAS CO TRAINED SPOTTER
&&
FREDINLocal storm report, Jun 15, 4:23 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
423 PM MDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL GENOA 39.28N 103.50W
06/15/2009 M1.00 INCH LINCOLN CO LAW ENFORCEMENT
0354 PM HAIL LIMON 39.27N 103.69W
06/15/2009 M1.00 INCH LINCOLN CO AMATEUR RADIO
0324 PM HAIL SIMLA 39.14N 104.08W
06/15/2009 M1.00 INCH ELBERT CO TRAINED SPOTTER
0235 PM HAIL 2 E FORT COLLINS 40.56N 105.03W
06/15/2009 M0.75 INCH LARIMER CO TRAINED SPOTTER
0226 PM HAIL 2 W FORT COLLINS 40.56N 105.11W
06/15/2009 M1.00 INCH LARIMER CO TRAINED SPOTTER
0216 PM TORNADO 1 SSE ELBERT 39.21N 104.52W
06/15/2009 ELBERT CO AMATEUR RADIO
TORNADO ON GROUND FOR 6 MINUTES WITH LARGE DUST AND
DEBRIS CLOUD OBSERVED.
0210 PM TSTM WND DMG 2 S ELBERT 39.19N 104.53W
06/15/2009 ELBERT CO AMATEUR RADIO
HANGER DAMAGE AND PLANE FLIPPED OVER ON PRIVATE AIRSTRIP
0205 PM HAIL 3 W FORT COLLINS 40.56N 105.13W
06/15/2009 M1.00 INCH LARIMER CO TRAINED SPOTTER
0205 PM HAIL FORT COLLINS 40.56N 105.07W
06/15/2009 M1.00 INCH LARIMER CO TRAINED SPOTTER
0204 PM HAIL 6 WNW FORT COLLINS 40.59N 105.17W
06/15/2009 M0.75 INCH LARIMER CO TRAINED SPOTTER
0204 PM TORNADO 3 S ELBERT 39.18N 104.53W
06/15/2009 ELBERT CO TRAINED SPOTTER
0203 PM HAIL 5 SW FORT COLLINS 40.50N 105.14W
06/15/2009 E0.75 INCH LARIMER CO TRAINED SPOTTER
0156 PM HAIL 4 W ELBERT 39.22N 104.61W
06/15/2009 M1.50 INCH ELBERT CO TRAINED SPOTTER
0155 PM TORNADO 3 SSE CASTLE ROCK 39.34N 104.83W
06/15/2009 DOUGLAS CO TRAINED SPOTTER
0153 PM TORNADO 4 W ELBERT 39.22N 104.61W
06/15/2009 ELBERT CO TRAINED SPOTTER
DAMAGE TO BARN.
0152 PM TORNADO 12 SE CASTLE ROCK 39.26N 104.69W
06/15/2009 DOUGLAS CO TRAINED SPOTTER
0135 PM TORNADO 13 S FRANKTOWN 39.19N 104.75W
06/15/2009 DOUGLAS CO TRAINED SPOTTER
REPORTED BY TWO DIFFERENT SPOTTERS.
0118 PM HAIL S CASTLEWOOD CANYON 39.35N 104.76W
06/15/2009 M1.75 INCH DOUGLAS CO TRAINED SPOTTER
&&
FREDINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 6:00 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 20 min |
| Jun 14, 6:09 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Washington | 10 min |
| Jun 15, 12:46 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 30 min |
| Jun 15, 1:23 PM MDT | Tornado Warning | BOU | Douglas, Elbert | 31 min |
| Jun 15, 1:51 PM MDT | Tornado Warning | BOU | Elbert | 39 min |
| Jun 15, 1:56 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 49 min |
| Jun 15, 2:00 PM MDT | Tornado Warning | BOU | Arapahoe | 30 min |
| Jun 15, 2:04 PM MDT | Tornado Warning | BOU | Larimer | 26 min |
| Jun 15, 2:23 PM MDT | Tornado Warning | BOU | Elbert | 52 min |
| Jun 15, 2:38 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 25 min |
| Jun 15, 2:40 PM MDT | Areal Flood Advisory | BOU | Larimer | 95 min |
| Jun 15, 3:12 PM MDT | Tornado Warning | BOU | Elbert | 48 min |
| Jun 15, 3:44 PM MDT | Tornado Warning | BOU | Elbert, Lincoln | 46 min |
| Jun 15, 3:55 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 50 min |
| Jun 15, 4:03 PM MDT | Areal Flood Advisory | BOU | Sedgwick | 87 min |
| Jun 15, 4:54 PM MDT | Severe Thunderstorm Warning | BOU | Sedgwick | 20 min |
Nearby
Flash Flood Warnings in Colorado, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.